Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 22, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 31, 2015, 4:30 AM EDT. It took effect at Jul 31, 2015, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2015, 4:30 AM EDT (08:30 UTC)
- In effect from
- Jul 31, 2015, 2:00 PM EDT
- Expired
- Jul 31, 2015, 10:01 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
875 WHUS71 KCLE 310830 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 430 AM EDT FRI JUL 31 2015 LEZ149-311630- /O.NEW.KCLE.SC.Y.0022.150731T1800Z-150801T0600Z/ CONNEAUT OH TO RIPLEY NY- 430 AM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM SATURDAY FOR LAKE ERIE FROM CONNEAUT OHIO TO RIPLEY NEW YORK. * WINDS...WEST WINDS 10 TO 20 KNOTS. * WAVES/SEAS...1 TO 3 FEET BUILDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
869 WHUS71 KCLE 311328 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 928 AM EDT FRI JUL 31 2015 LEZ149-312130- /O.CON.KCLE.SC.Y.0022.150731T1800Z-150801T0600Z/ CONNEAUT OH TO RIPLEY NY- 928 AM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... * WINDS...WEST WINDS 10 TO 20 KNOTS. * WAVES/SEAS...1 TO 3 FEET BUILDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
535 WHUS71 KCLE 311948 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 348 PM EDT FRI JUL 31 2015 LEZ149-010400- /O.CON.KCLE.SC.Y.0022.000000T0000Z-150801T0600Z/ CONNEAUT OH TO RIPLEY NY- 348 PM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS...WEST WINDS 10 TO 20 KNOTS. * WAVES/SEAS...3 TO 5 FEET THIS EVENING SUBSIDING TO 1 TO 3 FEET EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
259 WHUS71 KCLE 010201 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1001 PM EDT FRI JUL 31 2015 LEZ149-010315- /O.CAN.KCLE.SC.Y.0022.000000T0000Z-150801T0600Z/ CONNEAUT OH TO RIPLEY NY- 1001 PM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DECREASED ENOUGH TO ALLOW THE SMALL CRAFT ADVISORY TO END. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 4:23 AM EDT, 7 minutes earlier.
Area forecast discussion, Jul 31, 4:23 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
423 AM EDT FRI JUL 31 2015
.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE OHIO VALLEY WITH A TROUGH
OVER EASTERN CANADA. A WEAK FRONT WILL SINK SOUTH ACROSS THE AREA
THIS EVENING. HIGH PRESSURE WILL EXPAND OVER THE LOWER LAKES REGION
ON SATURDAY...SHIFTING TO THE EAST ON SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
FORECAST CHALLENGE FOR TODAY REVOLVES AROUND CHANCES OF SHOWERS AND
THUNDERSTORMS FOR LATE AFTERNOON INTO THIS EVENING AS A WEAK FRONT
MOVES SOUTHEAST ACROSS THE AREA. THE AIRMASS IS STARTING OFF DRY
THIS MORNING AS EVIDENCED BY SURROUNDING 00Z SOUNDINGS AND LARGE
SWATH OF DRY AIR SEEN ON WATER VAPOR IMAGERY. WEAK SURFACE PRESSURE
FALLS ARE NOTED EARLY THIS MORNING ACROSS THE UPPER MIDWEST AHEAD OF
A SERIES OF SHORTWAVES SLIDING SOUTHEAST OUT OF CANADA. THIS WEAK
FRONT WILL APPROACH WESTERN LAKE ERIE AND NORTHWEST OHIO BY
21Z...PASSING EAST OF THE FORECAST AREA AFTER MIDNIGHT. MOISTURE
WILL TRY TO INCREASE AHEAD OF THE FRONT WITH DEWPOINTS SNEAKING UP
TO THE LOW 60S IN NW OHIO AND WEAK THETA-E ADVECTION UP TO AROUND
800MB. THE NAM IS MORE AGGRESSIVE WITH THE MOISTURE RETURN AND
CHANCES OF PRECIPITATION THIS AFTERNOON THAN MANY OF THE OTHER
DETERMINISTIC MODELS. HOWEVER MANY OF THE HIGHER RESOLUTION MODELS
ALSO SHOW A WIDELY SCATTERED LINE OF THUNDERSTORMS DEVELOPING
AHEAD OF THE FRONT. THUNDERSTORMS INITIATION LOOKS TIED TO TWO
MAIN AREAS OF SLIGHTLY HIGHER INSTABILITY...ONE NEAR FINDLAY IN
THE VICINITY OF THE FRONT AND THE OTHER ACROSS LAKE
ERIE...EVENTUALLY SPREADING INTO NW PA. HEIGHT FALLS ALOFT AND
WITH INCREASING JET ENERGY WILL LIKELY PROVIDE THE ADDED BOOST TO
SEE A FEW THUNDERSTORMS DEVELOP AND HAVE 20-40 POPS IN THE
FORECAST FOR MOST AREAS THIS EVENING. BECAUSE OF THE INCREASING
WIND FIELD...THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE
AREA IN A MARGINAL THREAT FOR SEVERE STORMS. THIS WILL BE
CONDITIONAL OF COURSE ON THUNDERSTORM INITIATION OCCURRING AND
EVEN THEN EXPECT ONLY AN ISOLATED THREAT OF A SEVERE STORM. HIGHS
TODAY WILL BE NEAR YESTERDAYS VALUES IN THE 82-86 DEGREE RANGE.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
ALTHOUGH THE FRONT WILL BE EAST OF THE AREA BY SATURDAY MORNING...A
WEAK THERMAL TROUGH IN THE VICINITY OF EASTERN LAKE ERIE COULD
RESULT IN SOME CLOUDS AND MOISTURE LINGERING IN THE NE COUNTIES.
WILL HOLD ONTO A SLIGHT CHANCE POP ON SATURDAY MORNING IN NW
PA...EXPANDING TO NORTHWEST OHIO BY AFTERNOON AHEAD OF ANOTHER
SHORTWAVE. TEMPERATURES ON SATURDAY WILL BE A LITTLE COOLER IN THE
UPPER 70S/LOW 80S.
SURFACE HIGH PRESSURE EXPANDS EASTWARD ON SATURDAY NIGHT AND SUNDAY
AHEAD OF THE NEXT TROUGH TO APPROACH FROM THE NORTHWEST. THIS
FEATURE DEVELOPS AHEAD OF A SLIGHTLY STRONGER UPPER LEVEL WAVE
DROPPING SOUTH ACROSS CANADA. BETTER MOISTURE ADVECTION IS EXPECTED
AHEAD OF THIS NEXT TROUGH WITH CHANCES OF SHOWERS AND THUNDERSTORMS
DEVELOPING SUNDAY AFTERNOON IN THE NORTH...AND EXPANDING TO ALL
AREAS FOR SUNDAY NIGHT AND MONDAY. SEASONAL TEMPERATURES WILL
CONTINUE.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
THE MODELS LOOK SIMILAR THROUGH MID WEEK WITH THE FRONT
INITIALLY STALLING SOMEWHERE NEAR THE OHIO VALLEY. THIS MAKES FOR A
CHANCE FOR SOME OVER RUNNING SHOWERS...MAINLY ACROSS THE SOUTHERN
PORTION OF THE FORECAST AREA. STILL NOT A LOT OF CONFIDENCE ON THE
THREAT OF RAIN BUT WILL INCLUDE A SMALL CHANCE IN THE SOUTH. 850 MB
TEMPERATURES MAY GET COLD ENOUGH FOR LAKE EFFECT RAIN SHOWERS
ALTHOUGH THERE MAY BE ENOUGH SUBSIDENCE AND SHEAR THAT NOTHING
MATERIALIZES. IT IS WORTH A MENTION BY TUESDAY NIGHT INTO
WEDNESDAY.
THE MODELS REMAIN FAR APART BY NEXT THURSDAY WITH THE GFS
CONTINUING TO DRIVE THE FRONT WELL SOUTH OF THE AREA AND THE ECMWF
DEVELOPING ANOTHER OVER RUNNING WAVE THAT COULD AT LEAST CATCH THE
SOUTHERN PART OF THE FORECAST AREA. WILL CONTINUE TO FAVOR THE DRY
FORECAST...ONE WOULD EXPECT THE SURFACE HIGH TO BUILD SOUTH AT
SOME POINT GIVEN THE DEEPENING TROUGH ALOFT.
SHAVED OFF A DEGREE OR TWO ON FORECAST HIGH TEMPERATURES MID WEEK
GIVEN THE THREAT FOR CLOUDS AND SHOWERS AND THE COOL FLOW. TEMPS
COULD BE COOLER THAN FORECAST...ESPECIALLY IF IT WAS TO BE CLOUDY
AND RAINY BUT WITH THE DAYS SO LONG AND WARM IN EARLY AUGUST WILL
STAY WITHIN 10 DEGREES OF NORMAL FOR NOW.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL CONTINUE WITH HIGH PRESSURE AT THE SURFACE
RIDGED FROM THE PLAINS STATES TO THE LOWER OHIO VALLEY. WEST WINDS
WILL GET A BIT GUSTY THIS AFTERNOON. A WEAK SURFACE TROUGH IS
EXPECTED LATE THIS AFTERNOON INTO EARLY TONIGHT. MOISTURE IS VERY
LIMITED BUT THERE SHOULD BE A SMALL AMOUNT OF CAPE AND AN INCREASE
IN SHEAR IS PROGGED. A FEW THUNDERSTORMS COULD POP UP. COVERAGE
WILL LIKELY BE SMALL BUT THE THREAT IS MENTIONED IN THE CURRENT
TAF FORECASTS AS "VICINITY" AND WILL CONTINUE WITH THAT FORECAST
LATE THIS AFTERNOON INTO TONIGHT.
OUTLOOK...NON VFR POSSIBLE SUNDAY AFTERNOON AND MONDAY IN
SHRA/TSRA.
&&
.MARINE...
WITH A RELATIVELY FAST FLOW ALOFT...EACH WEAK FRONT/TROUGH WILL
PRODUCE THE POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS ON LAKE
ERIE...MAINLY THE EAST HALF OF THE LAKE SINCE THE FLOW IS WEST
SOUTHWEST. A WEAK TROUGH IS EXPECTED THIS EVENING AND WILL POST A
SMALL CRAFT ADVISORY FOR THE ERIE COUNTY PA LAKESHORE FROM EARLY
AFTERNOON INTO TONIGHT. THE MAJORITY OF THE WIND WILL BE OVER THE
EAST THIRD OF THE LAKE BUT 4 FOOT WAVES ARE CERTAINLY POSSIBLE
AT ERIE PA LATER TODAY INTO TONIGHT.
THE NEXT WEAK FRONT/TROUGH WILL BE LATER SUNDAY WITH A STRONGER COLD
FRONT ON MONDAY. BOTH OF THOSE SYSTEMS MAY WELL REQUIRE A SMALL
CRAFT ADVISORY...ESPECIALLY FOR THE EAST LAKESHORE.
HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN LAKES NEXT WEEK AND THE
FLOW WILL LIKELY VEER MORE FROM THE NORTH BY MID WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...BEACH HAZARDS STATEMENT FROM 2 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT FOR PAZ001.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM EDT
SATURDAY FOR LEZ149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...KEC
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIKHazardous weather outlook, Jul 30, 5:26 AM EDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 526 AM EDT THU JUL 30 2015 OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-310930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 526 AM EDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012-089-PAZ001-310930- LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 526 AM EDT THU JUL 30 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-310930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 526 AM EDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:35 AM EDT | Beach Hazards Statement | CLE | Erie | 17 hr |
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.